Nadia: Sorry for your troubles. You have just described the course of a steroid responder. Your pressure was fine for the first few weeks, but after being on a corticosteroid for several weeks your pressure began to rise. If inflammation is well controlled, most surgeons stop the steroid or switch to a weaker steroid if the pressure is hard to control. If you are on a non-steroidal anti inflammatory (NSAID), it makes it easer to get off of the steroid since these drops will still help control inflammation when the steroid is stopped. Sometimes it takes several months for the steroid pressure elevation to resolve. During that time, maximum medical management is attempted. If a patient already has weakened nerves from glaucoma, sometimes a glaucoma surgery must be used to lower the pressure and protect vision.
Toxic glaucoma is open angle glaucoma with an unexplained significant rise of intraocular pressure following unknown pathogenesis. Intraocular pressure can sometimes reach 80 mmHg (11 kPa). It characteristically manifests as ciliary body inflammation and massive trabecular o edema that sometimes extends to Schlemm's canal . This condition is differentiated from malignant glaucoma by the presence of a deep and clear anterior chamber and a lack of aqueous misdirection. Also, the corneal appearance is not as hazy. A reduction in visual acuity can occur followed neuroretinal breakdown.
Psychiatric Disorders : psychic disturbances, psychological dependence, insomnia. A wide range of psychiatric reactions including affective disorders ( such as irritable, euphoric, depressed and labile mood, and suicidal thoughts), psychotic reactions (including mania, delusions, hallucinations and aggravation of schizophrenia), behavioural disturbances, irritability, anxiety, sleep disturbances, and cognitive dysfunction including confusion and amnesia have been reported. Reactions are common and may occur in both adults and children. In adults, the frequency of severe reactions have been estimated to be 5-6%. Psychological effects have been reported on withdrawal of corticosteroids; the frequency is unknown.